Alert archive / South Carolina / River Flood Warnings in 2016
River Flood Warning 8, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Feb 25, 2016, 9:35 AM EST for Chesterfield County, Marlboro County, South Carolina. It took effect at Feb 25, 2016, 8:30 PM EST. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2016, 9:35 AM EST (14:35 UTC)
- In effect from
- Feb 25, 2016, 8:30 PM EST
- Expired
- Feb 27, 2016, 1:12 PM EST
- In force
- 41 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chesterfield County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 138 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pee Dee River at Cheraw (CHES1).
- Action stage
- 20 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02130000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
252 WGUS42 KCAE 251435 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 935 AM EST THU FEB 25 2016 ...The National Weather Service in Columbia has issued a flood warning for the following rivers in South Carolina... Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Rainfall across the Piedmont of North Carolina over the past 48 hours has produced rises on upstream rivers and reservoirs. This combined with operations at area reservoirs will produce minor flooding along the Great Pee Dee River at Cheraw. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC025-069-261435- /O.NEW.KCAE.FL.W.0008.160226T0130Z-160227T1812Z/ /CHES1.1.ER.160226T0130Z.160226T1200Z.160226T1812Z.NO/ 935 AM EST THU FEB 25 2016 The National Weather Service in Columbia has issued a * Flood Warning for The Pee Dee River At Cheraw * from this evening to Saturday afternoon...Or until the warning is cancelled. * At 8 AM Thursday the stage was 24.5 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage this evening and crest around 31.7 feet tomorrow morning. The river will fall below flood stage Friday. . * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$
4 follow-up statements
444 WGUS82 KCAE 251641 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1141 AM EST THU FEB 25 2016 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .River levels on the Congaree and Pee Dee Rivers will rise to near flood stage and may exceed flood stage depending on hydroelectric releases. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-261641- /O.EXT.KCAE.FL.W.0007.000000T0000Z-160229T0800Z/ /CEAS1.1.ER.160226T0935Z.160227T0000Z.160228T0800Z.NO/ 1141 AM EST THU FEB 25 2016 The Flood Warning extended for The Congaree River At Carolina Eastman. * until late Sunday night...Or until the warning is cancelled. * At 7 AM Thursday the stage was 114.3 feet. * Flood stage is 115.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage early tomorrow morning and Crest around 116.6 feet tomorrow evening. The river will fall below flood stage by early Sunday morning. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-261640- /O.CON.KCAE.FL.W.0008.160226T0130Z-160227T1812Z/ /CHES1.1.ER.160226T0130Z.160226T1200Z.160226T1812Z.NO/ 1141 AM EST THU FEB 25 2016 The Flood Warning continues for The Pee Dee River At Cheraw. * from this evening to Saturday afternoon...Or until the warning is cancelled. * At 10 AM Thursday the stage was 25.3 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage this evening and Crest around 31.7 feet tomorrow morning. The river will fall below flood stage by early tomorrow afternoon. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$
295 WGUS82 KCAE 260207 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 907 PM EST THU FEB 25 2016 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Runoff from rainfall during the week together with elevated stream flows was producing high stage levels in portions of the Congaree and Pee Dee River Basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-270207- /O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T1929Z/ /CEAS1.1.ER.160225T2303Z.160226T0600Z.160227T1929Z.NO/ 907 PM EST THU FEB 25 2016 The Flood Warning is extended for The Congaree River At Carolina Eastman. * until late Saturday afternoon...or until the warning is cancelled. * At 7 PM Thursday the stage was 115.7 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 116.5 feet before daybreak Friday morning. The river will then fall below flood stage by early Saturday afternoon. * At 115.0 feet...Flooding occurs in low-lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-270207- /O.EXT.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/ /CHES1.1.ER.160226T1912Z.160227T0000Z.160227T0800Z.NO/ 907 PM EST THU FEB 25 2016 The Flood Warning is extended for The Pee Dee River At Cheraw. * until late Saturday morning...or until the warning is cancelled. * At 7 PM Thursday the stage was 27.1 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage early Friday afternoon and crest around 30.4 feet Friday evening. The river will then fall below flood stage by early Saturday morning. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$ ACM
937 WGUS82 KCAE 260925 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 425 AM EST FRI FEB 26 2016 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Runoff from rainfall earlier this the week combined with reservoir operations continue producing minor flooding along portions of the Congaree and Pee Dee River Basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-270925- /O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T2024Z/ /CEAS1.1.ER.160225T2303Z.160226T1800Z.160227T2024Z.NO/ 425 AM EST FRI FEB 26 2016 The Flood Warning extended for The Congaree River At Carolina Eastman. * until Sunday afternoon...Or until the warning is cancelled. * At 1 AM Friday the stage was 115.4 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 117.1 feet by early this afternoon. The river will fall below flood stage by tomorrow afternoon. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-270925- /O.CON.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/ /CHES1.1.ER.160226T1912Z.160227T0000Z.160227T0800Z.NO/ 425 AM EST FRI FEB 26 2016 The Flood Warning continues for The Pee Dee River At Cheraw. * until late Saturday night...Or until the warning is cancelled. * At 3 AM Friday the stage was 27.7 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage early this afternoon and Crest around 30.4 feet this evening. The river will fall below flood stage by early tomorrow morning. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$
912 WGUS82 KCAE 261459 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 959 AM EST FRI FEB 26 2016 ...The Flood Warning is cancelled for the following rivers in South Carolina... Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties SCC025-069-261529- /O.CAN.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/ /CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 959 AM EST FRI FEB 26 2016 The Flood Warning is cancelled for The Pee Dee River At Cheraw. * At 9 AM Friday the stage was 27.1 feet. * Flood stage is 30.0 feet. * Forecast...The river crested below flood stage at 27.7 feet. The river will continue to fall to 25.6 feet by tomorrow morning. $$ This will be the last statement for this high water event.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Feb 25, 6:23 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 25, 6:23 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
623 AM EST THU FEB 25 2016
.SYNOPSIS...
COOLER AND DRIER AIR WILL PUSH INTO THE AREA OVERNIGHT. STRONG
AND GUSTY WINDS WILL BE ACROSS THE AREA THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER THE NEW ENGLAND REGION WILL CONTINUE MOVING AWAY
FROM THE AREA TODAY AS COOLER AND DRIER AIR OVERTAKE THE REGION.
MAIN CONCERN THROUGH TONIGHT WILL CONTINUE TO BE THE WINDS.
ALTHOUGH THE PRESSURE GRADIENT WILL RELAX SLIGHTLY WINDS WILL
REMAIN STRONG AND GUSTY WITH WESTERLY WINDS AROUND 20 MPH AND
GUSTS UP TO 35 MPH TODAY THEN STEADILY DECREASE OVERNIGHT TO
AROUND 10 MPH WITH GUSTS TO 15 MPH BY SUNRISE FRIDAY MORNING. WITH
SPEEDS FALLING BELOW WIND ADVISORY CRITERIA HAVE OPTED TO CANCEL
THE WIND ADVISORY AND BEGIN A LAKE WIND ADVISORY. WITH THE COLDER
AIR OVER THE WARM LAKE WATERS THROUGH TONIGHT EXPECT WINDS TO
REMAIN STRONGER OVER AREA LAKES TONIGHT WITH WINDS TOWARD FRIDAY
MORNING REMAINING 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH. ROUGH CHOP
ON AREA LAKES WILL REMAIN THROUGH TONIGHT DUE TO LENGTH OF TIME OF
THE STRONG AND GUSTY WINDS. HIGH TEMPERATURES THIS AFTERNOON WILL
BE IN THE MIDDLE TO UPPER 50S WITH OVERNIGHT LOWS IN THE MIDDLE
30S.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA AROUND SUNRISE
FRIDAY MORNING. THIS FEATURE WILL HAVE LIMITED MOISTURE AS IT
APPROACHES THE MOUNTAINS FROM THE NORTHWEST AND WITH SOME
PRECIPITATION OVER THE MOUNTAINS AND DOWNSLOPING EXPECT NO
PRECIPITATION ACROSS THE FORECAST AREA FRIDAY MORNING. TROUGH
WILL RAPIDLY SLIDE OFFSHORE BY MIDDAY FRIDAY WITH HIGH PRESSURE
DOMINATING THE REGION FRIDAY AFTERNOON THROUGH SATURDAY NIGHT.
WINDS WILL DIMINISH FRIDAY AFTERNOON TO 5 TO 10 MPH AS THE
PRESSURE GRADIENT FINALLY RELAXES. TEMPERATURES WILL BE IN THE
LOWER TO MIDDLE 50S FOR AFTERNOON HIGHS WITH OVERNIGHT LOWS IN THE
LOWER TO MIDDLE 30S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE AND DRY WEATHER WILL DOMINATE THE REGION THROUGH THE
WEEKEND WITH CHANGE SLOWLY BEGINNING SUNDAY NIGHT INTO MONDAY
MORNING. THIS WILL BE THE APPROACH OF THE NEXT FRONTAL
SYSTEM...HOWEVER MODELS DIFFER WITH THE INTENSITY AND LOCATION OF
THIS FEATURE THROUGH TUESDAY. MODELS COME INTO BETTER AGREEMENT
TUESDAY NIGHT AND WEDNESDAY WITH ANOTHER DEEP LOW PRESSURE SYSTEM
DEVELOPING OVER THE SOUTHERN PLAINS REGION AND TRACKING
NORTHEASTWARD. WITH MODEL DIFFERENCES HAVE MADE FEW CHANGES TO THE
LONG TERM WITH A SLIGHT CHANCE OF SHOWERS FOR LATE WEDNESDAY.
TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR THROUGHOUT THE PERIOD. GUSTY WINDS WILL CONTINUE BUT SLOWLY
DECREASE AS SURFACE PRESSURE GRADIENT RELAXES IN THE AFTERNOON.
COLD AIR ADVECTION ACROSS THE REGION. STRATO-CUMULUS STREAMING
EAST FROM NORTH GEORGIA...EXPECT SCATTERED TO BROKEN DECK THROUGH
THE PERIOD BUT VFR. WINDS WILL BE WEST AROUND 20 KNOTS WITH GUSTS
TO AROUND 30 KNOTS...SLOWLY DIMINISHING DURING THE AFTERNOON.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY UNTIL 7 AM EST FRIDAY FOR GAZ040-063>065-
077.
SC...LAKE WIND ADVISORY UNTIL 7 AM EST FRIDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99Hazardous weather outlook, Feb 25, 3:55 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 355 AM EST THU FEB 25 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 355 AM EST THU FEB 25 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 25, 8:23 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
823 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 3 SSW IRMO 34.05N 81.22W
02/24/2016 M56 MPH LEXINGTON SC MESONET
RICHLAND COUNTY MESONET AT THE LAKE MURRAY
DAM NEAR THE SPILLWAY RECORDED AT WIND GUST
OF 56 MPH.
&&
LCVLocal storm report, Feb 25, 8:25 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
825 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND GST 6 NNE DENTSVILLE 34.15N 80.91W
02/24/2016 M62 MPH RICHLAND SC MESONET
RICHLAND COUNTY MESONET AT ELDERS POND OFF
HARDSCRABBLE ROAD RECORDED A WIND GUST OF 62
MPH.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:33 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 4 days |
| Feb 25, 3:55 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 18 hr |
| Feb 25, 9:29 AM EST | River Flood Advisory | CAE | Lexington, Richland | 48 hr |
Nearby
River Flood Warnings in South Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.